U.S. doctors online nowAsk doctors free
OH
A female asked:

Had mirena (levonorgestrel) removed oct 21. november 11 had a normal bright red blood 5 day period. 50 days later i started a 5 day brown black discharge!

2 doctor answers3 doctors weighed in
Dr. John Berryman
Obstetrics and Gynecology 55 years experience
Mirina IUD: Mirina IUD's when removed should not influence your cycle. If the "5 day period" on Nov. 11, was at a normal time, and you were "regular" (28-30 days apart) prior to the removal of the IUD, it is unusual to have "50 days later" a dark discharge. Get a serum HCG test (quantitative) and an ultrasound exam to be sure you are not pregnant outside of your womb. See your healthcare provider now.
Dr. Roger Duvivier
Obstetrics and Gynecology 48 years experience
Be safe, check: The progestin hormone in Mirena (levonorgestrel) which frequently causes menstrual changes ...usually washes out of your system rather quickly and most women resume their "normal cycles" after this IUD is removed. Check your pregnancy test to be safe and if negative and your cycles are still irregular, consult your gynecologist.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 4, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.